Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, Kordel's and Nutra-Life Certified Natural Health Consultant]. ICL Laboratories registered Hair Tissue Mineral Analysis and Medical Nutrition Consultant.

More than a thousand free articles with advice and commentary about health, fitness and medical matters.

Gary's new website

Thursday, July 31, 2008

Snapping thigh bones caused by bisphosphonate anti osteoporosis drugs?

"Hard on the heels of the FDA’s January 2008 alert about serious joint bone and muscle pain

associated with the bisphosphonates, comes a worrying series of reports of spontaneous fracturing of the femur (thigh
bone) in women who have taken Fosamax for several years.

There have long been concerns that the bisphosphonate action of suppressing bone turnover may cause bone to deteriorate in strength and become more brittle over time. It would seem that those fears are being realized and although still small, the number of spontaneous fractures is prompting an FDA investigation of the phenomenon. "

For the full article by Health Researcher, Gillion Sanson, and her book "The Myth of Osteoporosis" please go to her highly informative website here.

In this article, Gillian explains the maths behind how misleading claims of effectiveness are derived.
_______________________________
Gary Moller comments:
If you are on any of this class of drugs, my advice to you is to get off them immediately!
I have written many articles about these drugs before including issuing a warning about the possibility of spontaneous fractures resulting from taking them (Go here to read my previous articles).

I have said it before and I will say it again:

"I predict that the wholesale prescribing of these drugs to millions of people will turn out to be one of the worst medical scandals in the history of modern medicine".


Biphosphonates are extremely toxic which is why the drugs can only be taken in weekly or monthly doses. Any more and they may cause irreparable damage to the oesophagus and stomach. These drugs work by killing off bone cells. The end result is dead bone and hence the name "Fossy Jaw" which is in honour of the biphosphonate drug, Fossamax. "Fossy Jaw" refers to jaw bone necrosis (death) which leaves the victim without a jaw! I could not think of a more disfiguring outcome! And the evidence for any benefit is flimsy at most. Why take risk such terrible consequences?

The scary thing about these drugs is they accumulate in the tissues and the half life for them is anywhere as long as 10 years.


Rule of medication: "If in doubt - Leave it out"
"Why do so many doctors keep prescribing these drugs if they are so harmful?"

"Why do pharmaceutical companies keep manufacturing them?"

You tell me! It just does not make sense if the motive is to promote good health. Is this a case of sociopathic preying by those who can on others who have placed their trust and health in them? Is the motive money? It beggars the imagination to try to figure out why these drugs continue to be prescribed in the face of mounting evidence of terrible harm.

These drugs are precribed on the basis of tests of bone density that hav to be challenged. These bone density tests arbitrarily discriminate against older women and women who are naturally light boned. So, if you are a 50 year old 50kg woman with thin wrists and ankles and your doctor sends you to an osteoporosis clinic for a bone density scan, the odds are already stacked against you: You will be diagnosed as having osteoporosis and you may be prescribed toxic levels of calcium and even a bone-killing biphosphonate.

If you have been prescribed biphosphonates, stop taking them immediately. The only consequence of stopping these poisons is you will feel much better in a few months time.

If your doctor has not properly warned you about the terrible potential adverse side effects of these drugs (Fossy Jaw, catastrophic limb fracture, damage to the oesophagus, stomach and intestines, liver damage; that the half life of these drugs is many years, etc), then you should confront him or her and demand an explanation. If the excuse is that these side effects are rare, or unproven, that is not good enough (By the way, I do not think these are as rare as is officially claimed).

You should then lodge a formal complaint about the doctor with the NZ Medical Association and with the Office of the Health and Disability Commissioner. You have the right to be fully informed of the risks associated with any drug that is prescribed by a medical practitioner. I suggest that you also take the matter up with your Member of Parliament. After all, it is the Government that approves and funds these poisons. Do so, even if harm to you is not present or obvious. What is at issue is your right, as a patient, to be fully informed of the risks and benefits of taking a drug so that an informed decision can be made about whether or not to take it - or stop taking it.

Question: "Why would any health professional risk your health by prescribing a drug that does not work?"

Do you have a question?

Email Gary: gary at myotec.co.nz (Replace the "at" with @ and remove spaces). Please include any relevant background information to your question.
Post a Comment